Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 2, 2006, 6:09 PM EDT for York County, Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 2, 2006, 7:15 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 123 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:16 PM EDT | TSTM WND DMG | 5 Nw Stewartstown, PA | TREES AND WIRES DOWN IN EAST HOPEWELL TWP |
| Jun 2, 6:21 PM EDT | TSTM WND DMG | Loganville, PA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 022210 SVRCTP PAC133-022315- /O.NEW.KCTP.SV.W.0041.060602T2209Z-060602T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 609 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 715 PM EDT * AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RED LION AND LOGANVILLE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEWARTSTOWN AROUND 625 PM EDT... BROGUE AROUND 650 PM EDT... SUNNYBURN AND DELTA AROUND 715 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 1 AND 14. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3992 7672 3975 7679 3959 7630 3984 7620 $$ FORECASTER: DANGELO
2 follow-up statements
000 WWUS51 KCTP 022237 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 637 PM EDT FRI JUN 2 2006 PAC133-022315- /O.CON.KCTP.SV.W.0041.000000T0000Z-060602T2315Z/ YORK PA- 637 PM EDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR YORK COUNTY... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROGUE...OR 7 MILES SOUTHEAST OF RED LION...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BROGUE 645 PM EDT... SHENKS FERRY AROUND 655 PM EDT... SUNNYBURN AROUND 705 PM EDT... DELTA AROUND 715 PM EDT... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3993 7653 3977 7668 3959 7630 3984 7620 $$ FORECASTER: DANGELO
000 WWUS51 KCTP 022313 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 712 PM EDT FRI JUN 2 2006 PAC133-022322- /O.EXP.KCTP.SV.W.0041.000000T0000Z-060602T2315Z/ YORK PA- 712 PM EDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR YORK COUNTY EXPIRES AT 715 PM EDT... DAMAGING WINDS FROM THIS STORM BLEW TREES AND WIRES DOWN IN EAST HOPEWELL TOWNSHIP. HOWEVER...THE STORM HAS WEAKENED CONSIDERABLY...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3993 7653 3977 7668 3959 7630 3984 7620 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:26 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 2, 3:26 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT FRI JUN 2 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... RADAR SHOWING LARGE AREA OF RAIN OVERSPREADING WESTERN PA IN ASSOCIATION WITH SFC LO IN OHIO VALLEY. LOWER SUSQ VALLEY HAS RECEIVED FILTERED SUNSHINE ALL DAY...RESULTING IN CAPE VALUES ABV 1000 J/KG AND DEVLPNG TSTMS. WILL THEREFORE CARRY THUNDER IN GRIDS ACROSS OUR SOUTHERN COUNTIES THRU THIS EVENING. GFS HAS INITIALIZED BEST WITH REGARD TO AREAL EXTENT OF PRECIP. WILL THEREFORE LEAN TOWARD ITS SOLUTION...WHICH PRODUCES A WIDESPREAD RAINFALL OF CLOSE TO 1 INCH ACROSS MOST OF CENTRAL PA OVERNIGHT. HOWEVER...TRAINING CELLS NOW EVIDENT ON RADAR ACROSS SOUTHERN PA...COMBINED WITH PWAT VALUES ARND 2 INCHES...POINT TO THE POTENTIAL OF LOCALLY HEAVIER AMOUNTS. WILL THEREFORE EXPAND THE FFA TO COVER ROUGHLY THE SOUTHERN THIRD OF FA THRU TONIGHT. DEEP MOISTURE SHIFTS EAST OF FA EARLY SAT AS SFC WV PASSES OFF THE MID ATLANTIC COAST. PARTIAL CLEARING EXPECTED BY MIDDAY AS DRIER AIR ADVECTS SOUTHWRD FROM GRT LKS. HOWEVER...DIURNAL HEATING COMBINED WITH APPROACHING UPPER LO/COOL POOL COULD RESULT IN SCT LATE DAY SHWRS/TSTMS OVR WESTERN PA. SREF DATA SHOWING CUTOFF UPPER LO DRIFTING SOUTHWRD THRU CENTRAL APPALACHIANS SAT NITE AND SUNDAY. THE RESULT FOR CENTRAL PA WILL BE COOL AND UNSETTLED CONDITIONS. UPPER LO DIRECTLY OVR PA ON SUNDAY...THUS SHEAR SHOULD BE MINIMAL AND ANY PM CONVECTION SHOULD BE OF THE PULSE VARIETY. && .LONG TERM /MONDAY THROUGH FRIDAY/... LATEST MREF DATA SHOWS CUTOFF UPPER LO EVENTUALLY SPAWNING SFC LO...WHICH RIDES UP THE EAST COAST. THIS SYSTEM COULD POTENTIALLY BRING RAIN TO PA AS EARLY AS WED. HOWEVER...ENSEMBLE DATA SUGGESTS MOST LIKELY SCENARIO TAKES COASTAL LO TOO FAR EAST...AND PA REMAINS DRY UNTIL COLD FRONT ARRIVES ARND THURS. && .AVIATION... WIDESPREAD MVFR AND LCL IFR CONDITIONS TONIGHT AS WAVE OF LOW PRESSURE TRACKS ALONG STATIONARY FRONT DRAPED ACROSS CENTRAL PENNSYLVANIA. MOSTLY VFR TO START THE PERIOD ACROSS THE SOUTHEAST WITH INCREASING MVFR CIGS AS SCT SHRA AND TSRA DEVELOP LATE THIS AFTERNOON...AFTER 00Z WIDESPREAD MVFR AND LCL IFR CIGS WILL AFFECT ALL SOUTHEAST ROUTES. NO REAL IMPROVEMENT FORESEEN UNTIL MID TO LATE SAT AM...BUT CIGS REMAINING MVFR FOR MOST OF SATURDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ024>028-033>036-056>059-063>066 UNTIL 6 AM SATURDAY. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...DEVOIR
Hazardous weather outlook, Jun 2, 4:29 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 429 AM EDT FRI JUN 2 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-030830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 429 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR THE LAUREL HIGHLANDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS THE REGION TODAY. SOME MAY BE HEAVY ENOUGH TO CAUSE LOCALIZED FLOODING IN AND NEAR THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...SPOTTERS PLEASE CALL WITH HEAVY RAINFALL...FLOODING OR SEVERE WEATHER REPORTS.
In the hours before
Special weather statement, Jun 2, 2:42 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT FRI JUN 2 2006 PAZ066-021930- LANCASTER- 242 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF BEL AIR...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR WAKEFIELD AROUND 300 PM AND BETHEL AROUND 305 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:
Special weather statement, Jun 2, 2:50 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT FRI JUN 2 2006 PAZ058-021945- SCHUYLKILL- 250 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHENANDOAH...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MAHANOY CITY...LOCUST LAKE STATE PARK AROUND 255 PM...MIDDLEPORT AROUND 305 PM...TUSCARORA AROUND 310 PM... HOMETOWN AROUND 320 PM...TAMAQUA AND COALDALE AROUND 330 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 122 AND 137. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, Jun 2, 3:35 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT FRI JUN 2 2006 PAZ065-022000- YORK- 335 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF WEIGELSTOWN...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR EMIGSVILLE AROUND 355 PM AND MANCHESTER AROUND 400 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 18 AND 31. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
Special weather statement, Jun 2, 4:07 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 PM EDT FRI JUN 2 2006 PAZ066-022100- LANCASTER- 407 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AKRON...MOVING EAST AT ONLY 10 MPH. THE THUNDERSTORM WILL BE NEAR NEW HOLLAND AROUND 415 PM... REAMSTOWN AND DENVER AROUND 420 PM...TERRE HILL AROUND 425 PM AND CHURCHTOWN AROUND 440 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE 322. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 2, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin | 37 min |
| Jun 2, 5:40 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.